Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Quad Cities, IA

April 7, 2021McDonough County, Warren County, Illinois

NWS Quad Cities, IA issued this special weather statement at Apr 7, 2021, 7:20 PM CDT for McDonough County, Warren County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2021, 7:20 PM CDT (00:20 UTC)
Expired
Apr 7, 2021, 7:45 PM CDT
In force
25 min
Issued by
NWS Quad Cities, IA

Counties McDonough County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

067 
WWUS83 KDVN 080020
SPSDVN

Special Weather Statement
National Weather Service Quad Cities IA/IL
720 PM CDT Wed Apr 7 2021

ILC071-109-187-080045-
Henderson-Warren-McDonough-
720 PM CDT Wed Apr 7 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
HENDERSON...WARREN AND NORTHEASTERN MCDONOUGH COUNTIES UNTIL 745 PM
CDT...

At 720 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Stronghurst to near Adair. Movement
was north at 40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Macomb, Monmouth, Bushnell, Roseville, Avon, Kirkwood, Good Hope,
Prairie City, Bardolph, Sciota, Western Illinois University, Little
Swan Lake, New Philadelphia, Adair, Walnut Grove, Greenbush, Berwick,
Macomb Municipal Airport, Larchland and Cameron.

LAT...LON 4045 9080 4098 9079 4087 9044 4033 9045
TIME...MOT...LOC 0020Z 188DEG 37KT 4078 9085 4039 9053 

$$

Uttech

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Apr 7, 7:02 PM CDT, 18 minutes earlier.

Area forecast discussion, Apr 7, 7:02 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
702 PM CDT Wed Apr 7 2021

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 306 PM CDT Wed Apr 7 2021

The widespread showers and thunderstorms that moved through the
forecast area earlier today have held temperatures in the 60s
through early this afternoon over much of the forecast area. The
last of these showers were seen on KDVN 88D over northwest
Illinois at 2 pm, with thunderstorms mostly well to the east into
north central Illinois. Partial clearing of the cloud cover has
warmed roughly the area west and northwest of line from Cedar
Rapids to Dubuque into the lower 70s. Dewpoints were in the 50s to
around 60. Winds were trending to the southeast and becoming
strong and gusty in places, responding to deepening low pressure
over far NW MO. In the bigger picture, an upper level low was
centered over eastern KS with area radar mosaic showing showers
and thunderstorms in the area of diffluence and low level
moisture return/instability in advance across MO into southern IA.
This will be the next round of thunderstorms, possibly severe, as
the advancing surface and upper level lows push east-northeast
this evening spreading shear, moisture and instability into the
region.

&&

.SHORT TERM...(This Evening through Thursday)
ISSUED AT 306 PM CDT Wed Apr 7 2021

Potential for severe storms this evening is the primary focus. Later
tonight into Thursday, cool and wet, unsettled weather will rule as
the storm system occludes and stalls out over the forecast
area.

Will be watching the mostly disorganized area of thunderstorms over
south central Iowa and northern MO spreading north-northeast into
the forecast area late this afternoon into this evening. These are
currently feeding off a 40 kt plus low level jet with strong
moisture advection, on a southerly flow focusing into central
Iowa, where sunshine has boosted temperatures into the mid 70s.
The more stable air over most of the local forecast area will
initially limit things, but increasing MUCAPE building upstream
across MO and IL will feed into the organizing storms under
increasing upper level support spreading into northern MO,
reaching into far southeast Iowa and west central IL roughly
between 5 pm and 8 pm for a threat of severe storms. The primary
threat looks to be damaging winds and isolated tornadoes
especially where low level shear/helicity is maximized along a
developing surface occluded front. SPC has a slight risk over
northeast MO into far southeast IA and west central IL for this
possibility, while the rest of the forecast area was upgraded
earlier today to a Marginal risk. There remains some uncertainty
as to how fast things can destabilize as cloud cover is thinning ahead
of the advancing storms this afternoon. Convective allowing
models, which had a poor handle on this morning's coverage of
storms, have maintained consistency with the favorable scenario
for severe weather in our far south this evening, over the past 24
hours.

Later this evening and overnight, convection will weaken as mid
level lapse rates become less steep and a dry slot rotates into the
occluding system. Will keep low chances for rain and showers going
overnight into Thursday, likely seeing several rain-free hours
through this period, but trending much cooler with temperatures
cooling into the 50s overnight and not recovering much through
Thursday. With the feed of moisture cut off in this wrapped up
system, QPF amounts will likely be limited to a few hundredths of an
inch late tonight through Thursday.

.LONG TERM...(Thursday Night through Wednesday)
ISSUED AT 306 PM CDT Wed Apr 7 2021

Key messages:

1) Periods of showers through Sunday.

2) Starting to turn colder by the middle of April.

Details:

Thursday night and Friday: Active pattern as the current cut-off
closed upper low in the mid MS Vly tracks slowly into WI by the end
of the week. This will continue the periodic rounds of showers
through Friday. With extensive cloud cover and minimal instability
and weak shear, this looks more like a stratiform type rain rather
than convection. With the low occluding and cutting off the deep
moisture any QPF looks to be light.

This weekend: GFS/ECMWF suggest another deepening trough diving from
the northern Rockies into MO then forming into another closed low as
it tracks northeast. This should bring another round or two of light
to moderate rain especially Saturday and Saturday night.

Next week: Major pattern change to colder weather and even the
potential for snow later in the week. However, this all depends on
what model is correct. The ECMWF is much more aggressive in diving a
potent upper low out of western Ontario and southward into Iowa, but
the GFS is much weaker and keeping the system well to our north. CPC
does suggest below normal temperatures and we may have to start
thinking about frost/freeze headlines. Stay tuned!

Haase

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
ISSUED AT 650 PM CDT Wed Apr 7 2021

A line of thunderstorms will move northward this evening as part
of a low pressure storm system that will impact the area for the
next couple of days. This initial line of storms will move through
with showers lingering behind it for several hours. They may
become scattered in nature later this evening then will come to
an end after midnight. Ceilings are anticipated to drop below MVFR
after the rain ends and will likely stay low through the afternoon
when another round of light rain as the center part of the system
moves directly overhead. This will bring some wind shifts as well,
but overall winds are looking to be in the 10-15kt range through
much of the next 24 hours.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Sheets
SHORT TERM...Sheets
LONG TERM...Haase
AVIATION...Brooks
Hazardous weather outlook, Apr 7, 1:26 PM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
126 PM CDT Wed Apr 7 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-081830-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
126 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Severe thunderstorms are possible late this afternoon and evening
across the outlook area. The potential for severe weather is
greatest along and southwest of a line from Keosauqua through Fort
Madison Iowa, to Augusta Illinois, where the Storm Prediction
Center has placed a slight risk. The main severe weather threat
will be damaging wind and large hail. Isolated tornadoes are
possible in the area under a slight risk, which includes
northeast Missouri, far southeast Iowa and far west central
Illinois.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

DLS

In the hours before

Special weather statement, Apr 7, 7:04 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
704 PM CDT Wed Apr 7 2021

ILC071-IAC057-111-080045-
Henderson-Des Moines-Lee-
704 PM CDT Wed Apr 7 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENDERSON...CENTRAL DES
MOINES AND NORTHEASTERN LEE COUNTIES UNTIL 745 PM CDT...

At 704 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Iowa Army Ammunition Plant to near
Blandinsville. Movement was north at 40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Burlington, Oquawka, West Burlington, Dallas City, Stronghurst,
Middletown, Carman, Biggsville, Gladstone, Rozetta, Terre Haute,
Raritan, Gulf Port, Iowa Army Ammunition Plant, Lomax, Media,
Shokokon, Spring Grove, Wever and Sperry.

LAT...LON 4064 9126 4097 9125 4097 9079 4064 9079
TIME...MOT...LOC 0004Z 196DEG 36KT 4076 9121 4054 9081

Uttech
Local storm report, Apr 7, 7:08 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
708 PM CDT WED APR 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND GST     4 SE BLANDINSVILLE      40.51N 90.82W
04/07/2021  M55 MPH          MCDONOUGH          IL   TRAINED SPOTTER

&&

HAASE
Local storm report, Apr 7, 7:14 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT WED APR 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     BOWEN                   40.23N 91.06W
04/07/2021                   HANCOCK            IL   TRAINED SPOTTER

            SEVERAL ONE INCH DIAMETER TREE LIMBS DOWN.

&&

HAASE
Local storm report, Apr 7, 7:17 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
717 PM CDT WED APR 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     1 N AUGUSTA             40.25N 90.95W
04/07/2021                   HANCOCK            IL   BROADCAST MEDIA

            4 INCH TREE BRANCHES BROKEN.

&&

JB
Local storm report, Apr 7, 7:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
720 PM CDT WED APR 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     1 N WEST POINT          40.27N 91.18W
04/07/2021                   HANCOCK            IL   EMERGENCY MNGR

            SPLIT POWER POLE.

&&

JB
Special weather statement, Apr 7, 7:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
720 PM CDT Wed Apr 7 2021

ILC071-109-187-080045-
Henderson-Warren-McDonough-
720 PM CDT Wed Apr 7 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
HENDERSON...WARREN AND NORTHEASTERN MCDONOUGH COUNTIES UNTIL 745 PM
CDT...

At 720 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Stronghurst to near Adair. Movement
was north at 40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Macomb, Monmouth, Bushnell, Roseville, Avon, Kirkwood, Good Hope,
Prairie City, Bardolph, Sciota, Western Illinois University, Little
Swan Lake, New Philadelphia, Adair, Walnut Grove, Greenbush, Berwick,
Macomb Municipal Airport, Larchland and Cameron.

LAT...LON 4045 9080 4098 9079 4087 9044 4033 9045
TIME...MOT...LOC 0020Z 188DEG 37KT 4078 9085 4039 9053

Uttech

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:04 PM CDTSpecial Weather StatementDVNDes Moines41 min
Apr 7, 8:10 PM CDTSpecial Weather StatementDVNCedar, Muscatine, Scott65 min
Apr 7, 9:13 PM CDTSpecial Weather StatementDVNBuchanan, Clinton, Delaware, Dubuque, Jackson, Jones and 1 more62 min
Apr 7, 7:26 PM CDTSpecial Weather StatementDVNMercer34 min
Apr 7, 9:17 PM CDTSpecial Weather StatementDVNBureau, Putnam, Whiteside58 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.